Jump to content

is this happening to you?


Recommended Posts

Hi,

i was diagnosed with clinical depression & anxiety, & later as bi-polar.  over the years i was on 1 mg of Lorazepam 5X/day, 45mg Oxazepam, 5mg Clonazepam & 2 AD, Epival, 800mg Seroquel, Lithium & other mood stabilizers for many years.  i am now off all, with the exception of 200mg Seroquel - still tapering off that.  i began working towrad being drug free 3 yrs ago Dec. ihave been off Lorazepam since Jan 2010 & off Oxazepam since June 2011 - benzo free. i have not had a single episode of depression, mania or a full blown anxiety attack since begining this journey almost 3 years ago.

in september 2009, i began experiencing some occasional numbness & tingling in my feet.  i was still on 1mg Lorazepam at this time.  within months, as i lowered the dose of Loraz, this progressed to a burning, stinging, throbbing pain - like electric shocks. after i discontinued the Loraz completely, this pain grew worse and it is constant - it never stops.  i've seen a neurologist & have had EMS test, 2 MRIs and blood tests - all NAF.  she diagnosed me with neuropathy of unknown origins.  i can't be treated with narcotic pain meds because of my history & meds like Lyrica etc & non-narcotic pain meds are not helping - the pain is so intense. my psychiatrist believes that this condition is a result of my subconscious wanting drugs.  i'm more than willing to investigate that possibility.

i think that this may be a result of benzo withdrawal.  i'm wondering if there's anyone else here at BBs that is experiencing the same or similar problem?

Thank you so much.  carter

Link to comment
Share on other sites

[66...]

Carter,

 

I have been through the medicine wringer.

 

I'll start, it started in '96, well most of it... you can take "it" as you will. I was hospitalized at 16 years old because of depression, and other issues, that I'm not going to get into.

I was immediately put on Prozac, Haldol, Lithium (first time). and other hosts of medications, including an Albuterol Inhaler for panic, not asthma.

Sent home with at least 7-8 scripts, mother trashed them.

I went along my merry way.

Of course I still seen a psychiatrist, and was diagnosed with all sorts of ailments.

In 2002, started taking other meds including Effexor and Ativan, c/t the Effexor, big bang theory began in my head.

C/T the Ativan at ? mg, and was just fine. (I don't recommend c/t's).

I can't remember all the AD's, AP's, AE's, and so on I was on.. a few I can.

Ativan, Klonopin, Tegretol, Lithium, Prozac, Effexor, Abilify, Haldol, Ambien, Lunesta, Seroquel, Depakote, Neurontin, Zyprexa, Paxil, and so on,...

In 2003, was placed on Hydrocodone, and then became addicted to it, took it for a long time, began snorting it. I knew I had a problem. I also would take OxyContin sometimes, I had become addicted, detoxed the Opiates in 2007.

Along the way, I was put on other medications, Ritalin once for a misdiagnoses of Narcolepsy, it was the Klonopin making me fall asleep, and I think in combo with Zyprexa at that time 15mg tid.

So, as you can see, I too, have been through hell with medications.

I'm not going to type out the entire situation over year, year, year, and so on, ...

 

my psychiatrist believes that this condition is a result of my subconscious wanting drugs.  i'm more than willing to investigate that possibility.

 

I have been told something similar, not in those exact words, but close enough.

 

You can research, but I have a tendency nowadays, to just listen to myself more so than any Psych. or Doc.

 

I think it's more a result of Benzo w/d, but that's my opinion.

 

S#

 

 

 

 

 

 

Link to comment
Share on other sites

Carter,

I have been searching for possible reasons for my peripheral neuropathies for years, and it is one of several reasons I stopped taking clonazepam.

I have been told by docs/neurologists that it is  possibly from depression and offered oodles of antidepressants/benzos. I have been told it may be from diabetes, which is so under control that according to my labs, I am no longer even considered diabetic and yet another says I have atypical CIDP, and another says neuropathy unknown origin.

 

However, NO doc has asked me my medication history, which could likely be the reason.  During the time I developed intense neuropathies (starting in my toungue and mouth area/fingers and then to my feet that get so bad I feel like someone is shaking my spine) I was taking &/or quitting benzos and cymbalta.  I was also placed on Flagyl and Cipro for a GI tract infection. (All can cause neuropathies which I am just beginning to learn about.) I often feel miserable, especially at night, and sometimes it gets so bad it's frightening.

 

I believe these meds, alone, but especially together, are a toxic "soup" for our brains/CNS.  I am angry and frustrated, but I need to focus my energy on getting as clear of as many meds that I can so I can try and figure this out, as there is very little help from the medical community.

 

Congrats on being Benzo free, and know you are not alone,

itzsweird

 

 

Link to comment
Share on other sites

I'm sure you had your vitamin B12 levels checked . . .  ?

 

Your subconscious mind is causing neuropathies by way of wanting more drugs??!!

 

Doctors!

Link to comment
Share on other sites

Hi, I have severe pain in my feet since detoxing off opiates and klon. It is so severe and progressed from numbness to a chewing type pain and it feels like razor blades slicing my feet. It is constant for me too. This is very real. Others have it also, I dont think this is your subconscious. Physicians make me so angry when they invalidate real physical sx. They never seem to admit the drugs they prescribe hurt us so badly. Good luck, take care. Colleen
Link to comment
Share on other sites

×
×
  • Create New...